Side Effects of Statins
Drugs That Cause Tendonitis Symptoms

The Side Effects of Statins generally start out as subtle and then slowly creep up on a person, getting worse and worse.

So slow in fact, we usually assume the problem is from something else.

My father, for instance, is on Lipitor and other heart medications, and has muscle pain and increasing fatigue. But he thinks it's due to his heart, and won't consider that he is suffering from the known, clearly labeled, side effects of statin drugs.

What Are The Side Effects
Of Statins?

Like all pharmaceutical drugs, there is a long list of possible side effects. 

Here we're just going to talk about the major side effects that commonly affect the physical structure of the body related to tendonitis symptoms.

Statins side effects include but are not limited to:

  • Magnesium insufficiency/deficiency
  • Muscle cramp, spasm, twitch
  • Muscle pain and ache
  • Weakness
  • Rhabdomyolysis

Magnesium Insufficiency/Deficiency

Statins deplete the body of magnesium.

Whether that leads to 'insufficiency' or 'deficiency' depends on a person's nutritional status and various health factors.

Point being, statins deplete magnesium from the body, which results in (can result it) every side effect on this page.

Statins also seem to block the utilization of other nutrients that, long story short, create energy in the body.  This can cause other statin side effects like weakness, neurologic dysfunction, etc.

Muscle Cramp/Spasm/Twitch

Lack of magneisum in the body results in muscle twitch, and/or muscle spasm, and or muscle cramps.

Dehydration certainly doesn't help either.

If you're on statins and have muscle cramps/spasms/twitches, guess what you should do?  

Take magnesium do counter statin side effects.

See:  Magnesium for Tendonitis

Muscle Pain And Ache

Of all the Side Effects of Statins the most common is muscle pain.

As a class of symptoms, 'Muscle Pain' includes soreness, tiredness, weakness, and discomfort, ranging from mild to severe and disabling.

So if you have achy pain in your shoulders, back between the shoulder blades, legs...anywhere, really, it could very well be due to the Statins that you are taking.

And since statins deplete magnesium from the body......

Take some magnesium.


Due to the lack of magnesium, one can experience muscle weakness and lack of energy.

Lack of energy is also part of the poor heart health dynamic, but specifically related to side effects of statins, statins deplete magnesium which is necessary for muscle and nerve function, as well as 350+ other transactions in the body.


The myotoxic effects of Statin pharmaceuticals

Rhabdomyolysis can cause liver damage, kidney failure and death.

Other Side Effects Of Statins

Other side effects of statins include:

  • Hormonal Side Effects
  • Amnesia and Neurologic Dysfunction
  • Blockage of utilization of other nutrients

This is a great page on Statins Side Effects Statin Side Effects (opens in a new page to a new site)

Return to the top of this Side Effects Of Statins page. 

Go to the main Bad Drugs page.

Go to the main Tendonitis page. 

Go to the homepage.

Subscribe to The Tendonitis Expert Newsletter Today!

For TIPS, TRICKS, and up-to-date Tendonitis information you need! Email



Don't worry -- your e-mail address is totally secure.
I promise to use it only to send you The Tendonitis Expert Newsletter.

Tendonitis Treatment That Works DVD's